Key result
Olanzapine-induced severe hypertriglyceridemia triggers acute necrotizing pancreatitis requiring emergent plasmapheresis.
Why the study?
Numerous case reports have described the association of olanzapine with pancreatitis and suggested hypertriglyceridemia as the mechanism, but severe cases requiring plasmapheresis are not well documented.
Case Report (n=1)
Highlights a severe case of olanzapine-induced hypertriglyceridemia leading to necrotizing pancreatitis requiring plasmapheresis.
Raises pancreatitis vigilance with olanzapine; extends case reports but leaves open causal confirmation.
Olanzapine is an atypical antipsychotic agent that was approved by the Food and Drug Administration in 1996 for treatment of psychotic disorders, bipolar disorder, and schizophrenia. Since that time, numerous case reports have been published that describe the association of olanzapine and the development of pancreatitis. Furthermore, 3 reports suggest the mechanism of olanzapine-induced hypertriglyceridemia as the etiology of this progression. We report a case of a 36-year-old man who developed necrotizing pancreatitis secondary to olanzapine-induced hypertriglyceridemia. This case, to our knowledge, is the most severe case of this progression and the first case requiring plasmapheresis for acute management.
No takes yet. Share an insight, caveat, or question.
Buszek et al. (2016) conducted a case report in Necrotizing pancreatitis secondary to olanzapine-induced hypertriglyceridemia (n=1). Olanzapine was evaluated on Necrotizing pancreatitis. Olanzapine-induced hypertriglyceridemia resulted in severe necrotizing pancreatitis requiring plasmapheresis for acute management in a 36-year-old man.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: